Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 25, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 3, 2007, 8:57 PM CDT for Davidson County, Williamson County, Wilson County, Tennessee. It was in force for 48 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2007, 8:57 PM CDT (01:57 UTC)
- Expired
- Apr 3, 2007, 9:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Davidson County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 20 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 9:00 PM CDT | HAIL 0.25 | 2 S Nashville, TN | NICKEL SIZE HAIL WEST END AREA. |
| Apr 3, 9:00 PM CDT | HAIL 0.88 | 2 S Nashville, TN | NICKEL SIZE HAIL WEST END AREA. |
| Apr 3, 9:02 PM CDT | HAIL 0.75 | 5 Sw Nashville, TN | PENNY SIZE HAIL BELLVIEW AREA. |
| Apr 3, 9:05 PM CDT | TSTM WND DMG | 1 Nw Lebanon, TN | TREE DOWN ON HOUSE AT 320 MANN ROAD. |
| Apr 3, 9:07 PM CDT | HAIL 0.88 | 5 W Franklin, TN | NICKEL SIZE HAIL AND TREE DOWN OLD HILLSBORO ROAD AND WADDELL HOLLOW ROAD 5 MILES WEST OF FRANKLIN. |
| Apr 3, 9:10 PM CDT | HAIL 0.88 | 7 Se Nashville, TN | LARGE HAIL IN ANTIOCH |
| Apr 3, 9:15 PM CDT | HAIL 0.5 | 12 E Nashville, TN | HAM REPORTS DIME SIZE HAIL PERCY PRIEST LAKE AREA. |
| Apr 3, 9:15 PM CDT | HAIL 0.5 | 4 S Mount Juliet, TN | WIFE OF HAM OPERATOR REPORTS DIME SIZE HAIL. |
| Apr 3, 9:15 PM CDT | HAIL 0.5 | 5 S Mount Juliet, TN | WIFE OF HAM OPERATOR REPORTR DIME SIZE HAIL. |
| Apr 3, 9:20 PM CDT | TSTM WND DMG | 3 S Lebanon, TN | TELCO LINE DOWN STUMPY LANE AND MURFREESBORO ROAD. |
| Apr 3, 9:23 PM CDT | TSTM WND DMG | 1 Nw Lebanon, TN | TREE DOWN ON HOUSE 320 MANN ROAD. |
| Apr 3, 9:25 PM CDT | TSTM WND DMG | 2 E Lebanon, TN | TREES DOWN ACROSS ROAD 1900 BLUE4BIRD ROAD. |
| Apr 3, 9:39 PM CDT | TSTM WND DMG | 2 E Lebanon, TN | TREES DOWN ACROSS ROAD 1900 BLUEBIRD ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 8:03 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.0 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1678 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1714 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 040158
SVROHX
TNC037-187-189-040245-
/O.NEW.KOHX.SV.W.0025.070404T0157Z-070404T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
857 PM CDT TUE APR 3 2007
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DAVIDSON COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF NASHVILLE...
WILLIAMSON COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF FRANKLIN...
WESTERN WILSON COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF LEBANON...
* UNTIL 945 PM CDT
* AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GREEN HILL TO BELLE MEADE TO 21
MILES WEST OF FRANKLIN...AND MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BELINDA CITY BY 905 PM CDT...
LEBANON...RURAL HILL...FRANKLIN AND BRENTWOOD BY 910 PM CDT...
NOLENSVILLE BY 920 PM CDT...
TREES WERE REPORTED BLOWN DOWN IN NORTHWEST DAVIDSON COUNTY AT 846
PM CDT.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3628 8664 3611 8699 3585 8722 3577 8675
3604 8653 3600 8626 3633 8620
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 8:30 PM CDT, 27 minutes earlier.
Area forecast discussion, Apr 3, 8:30 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED TIMING NATIONAL WEATHER SERVICE NASHVILLE TN 830 PM CDT TUE APR 3 2007 .DISCUSSION... LEADING EDGE OF STRONG THUNDERSTORMS IS ALONG A LINE FROM PICKETT COUNTY TO SRN MACON COUNTY TO NRN DAVIDSON COUNTY TO NRN PERRY COUNTY. THIS LINE IS MOVING TOWARD THE SE AT 30 MPH. MOST REPORTS OF SEVERE WEATHER ARE FOR DAMAGING HAIL WITH A FEW REPORTS OF DAMAGING WIND. THERE IS ALSO A POSSIBILITY OF ISOLATED TORNADOES DUE MAINLY TO THE STRONG SHEAR NOTED IN RECENT SOUNDINGS. WE EXPECT THIS LINE TO CONTINUE SEWD AND MOVE OUT OF THE AREA BY 4-5 AM. THE SVR TSTM WATCH WAS CANCELLED FOR MONTGOMERY...STEWART AND HOUSTON COUNTIES. WE WILL CONTINUE TO CLEAR COUNTIES IN THE CURRENT TORNADO WATCH AS CONVECTION MAKES ITS WAY EWD. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Apr 3, 6:21 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 621 PM CDT TUE APR 3 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-041200- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 621 PM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TONIGHT AREAS ALONG AND WEST OF INTERSTATE 65 ARE IN A MODERATE RISK FOR SEVERE WEATHER TONIGHT. AREAS EAST OF I 65 ARE IN A SLIGHT RISK. SEVERE THUNDERSTORMS ARE LIKELY BETWEEN 800 PM AND MIDNIGHT AHEAD OF A VIGOROUS COLD FRONT. THE ATMOSPHERE HAS BECOME VERY UNSTABLE...SO DAMAGING WINDS AND LARGE HAIL WILL BE LIKELY. A FEW STORMS MAY HAVE ENOUGH ROTATION TO PRODUCE TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MUCH COLDER AIR WILL BE USHERED IN BEHIND THE FRONT WEDNESDAY INTO THE WEEKEND. A FREEZE IS LIKELY...ESPECIALLY OVER THE EASTER WEEKEND. THIS WILL BE QUITE A SHOCK TO VEGETATION AFTER THE PROLONGED WARM SPELL. OVERNIGHT LOW TEMPERATURES WILL DROP DOWN TO NEAR FREEZING WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. ON SATURDAY NIGHT...AS THE ARCTIC SURFACE HIGH BUILDS IN...A KILLING FREEZE MAY OCCUR AS TEMPERATURES MAY DROP DOWN INTO THE MID TO UPPER 20S BY EASTER MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTER AND EMERGENCY MANAGERS WILL BE NEEDED THROUGH THIS EVENING. 13
In the hours before
Special weather statement, Apr 3, 4:22 PM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 422 PM CDT TUE APR 3 2007 TNZ080-032145- VAN BUREN- 422 PM CDT TUE APR 3 2007 ...STRONG THUNDERSTORM MOVING ACROSS EXTREME EASTERN VAN BUREN COUNTY... A STRONG THUNDERSTORM WILL MOVE ACROSS THE EXTREME EASTERN PART OF VAN BUREN COUNTY THROUGH 445 PM. HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE. WIND GUSTS UP TO 35 MPH WILL ALSO BE POSSIBLE. 21
Local storm report, Apr 3, 6:08 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
608 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 13 SE CROSSVILLE 35.82N 84.87W
04/03/2007 E0.88 INCH CUMBERLAND TN UNKNOWN
PUBLIC REPORTED THE HAIL.
&&
STEIGERWALDTLocal storm report, Apr 3, 7:46 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
746 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL 8 N DOVER 36.60N 87.84W
04/03/2007 E1.75 INCH STEWART TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED GOLF BALL SIZE HAIL AT BUMPUS
MILLS.
&&
ORCHANIANLocal storm report, Apr 3, 8:26 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
826 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL 2 NW CHARLOTTE 36.21N 87.37W
04/03/2007 E0.88 INCH DICKSON TN PUBLIC
&&
SHERRONLocal storm report, Apr 3, 8:35 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
835 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TSTM WND DMG N CHARLOTTE 36.18N 87.35W
04/03/2007 DICKSON TN AMATEUR RADIO
TREES DOWN WATER VALLEY AND LEACH ROAD IN CUMBERLAND
FURNACE
0825 PM TSTM WND DMG 5 SW CHARLOTTE 36.13N 87.41W
04/03/2007 DICKSON TN AMATEUR RADIO
TREES DOWN IN SYLVIA COMMUNITY
&&
SHERRONLocal storm report, Apr 3, 8:45 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
845 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL 5 S SPARTA 35.86N 85.47W
04/03/2007 E0.75 INCH WHITE TN LAW ENFORCEMENT
911 CENTER REPORTED PENNY SIZE HAIL SOUTH OF SPARTA.
&&
ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:15 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys | 60 min |
| Apr 3, 7:45 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 30 min |
| Apr 3, 8:06 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 39 min |
| Apr 3, 8:26 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 34 min |
| Apr 3, 8:28 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, White | 32 min |
| Apr 3, 8:32 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 28 min |
| Apr 3, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 49 min |
| Apr 3, 9:00 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 45 min |
| Apr 3, 9:07 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 23 min |
| Apr 3, 9:12 PM CDT | Tornado Warning | OHX | Cumberland | 33 min |
| Apr 3, 9:34 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 26 min |
| Apr 3, 9:38 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 37 min |
| Apr 3, 9:44 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 31 min |
| Apr 3, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 35 min |
| Apr 4, 2:46 AM CDT | Freeze Watch | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 24 hr |
| Apr 4, 2:46 AM CDT | Freeze Warning | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.